Synthetic marijuana causes spike in CT overdoses

Share

"Even while we were trying to return people to service, they were passing victims on the ground", Alston told reporters.

A "mass overdose" appears to have taken place in a CT park today (Aug. 15), according to news reports.

No deaths have been reported, but two individuals had severe symptoms.

Authorities believe the drug that caused the overdoses is K-2, a synthetic marijuana.

WVIT reports that the man arrested "is believed connected to at least some of the overdoses" and "had drugs on him at the time of his arrest, [but] has yet to be charged in any of the overdose cases".

He said authorities have been treating and sometimes transporting six or seven people at one time and the actions of first responders have been "lifesaving".

Police and fire officials said the K2 was potentially laced with some type of opioid.

Police arrested 37-year-old Felix Melendez in connection to at least some of the overdoses in the park.

Trump Homes In on 'the Fake News Media' as 'Opposition Party'
On Thursday morning, Trump again took to Twitter to denounce "fake news". Some newspapers used history lessons to state their case. It remains unclear how much sway the effort will have.

'Do not come down to the Green and purchase this K2, ' he said. Three of the people who overdosed died after taking cocaine that had been laced with fentanyl, over a dozen others were hospitalized.

"Hopefully, today brings a different light", city Office of Emergency Management Director Rick Fontana told The New Haven Register.

Gov. Dannel Malloy said Wednesday that the state Department of Public Health and the Department of Mental Health and Addiction Services were assisting New Haven with the rash of overdoses.

NEW HAVEN, Conn. The number of overdose victims linked to a suspected bad batch of synthetic marijuana has risen to 76 in New Haven, Connecticut, as officials try to determine exactly what sickened people. Hawk said some people got better with the help of naloxone, an opioid overdose reversal drug, while others didn't.

The slew of overdoses comes as the Centers for Disease Control (CDC) published a preliminary report on Wednesday on the record number of American drug deaths.

The synthetic drug K2 is suspect to be the reason for these overdoses.

New Haven Fire Chief John Alston Jr. said emergency crews were overwhelmed with "multiple" 911 calls about people who were experiencing overdose symptoms or were passed out on the New Haven Green just after 8 a.m. local time. "And after about the sixth one", Alston said. Their symptoms included vomiting, hallucinating, high blood pressure, shallow breathing, semi-conscious and unconscious states, officials said.

Cops and EMTs at first thought the synthetic weed had been tainted by the powerful opioid fentanyl - but victims did not respond when given Narcan, which revives people who overdosed on opioids. The city also saw more than a dozen synthetic marijuana overdoses in late January.

Share